Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 329, NWS Twin Cities, MN

September 3, 2005Stearns County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 3, 2005, 7:59 PM CDT for Stearns County, Minnesota. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2005, 7:59 PM CDT (00:59 UTC)
Expired
Sep 3, 2005, 8:45 PM CDT
In force
46 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

County Stearns County, MN

The radar

The Minneapolis radar (KMPX), 105 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 3, 2:20 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 1.0 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2005-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1333 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2005-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1333 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
2847 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 040101
SVRMPX
MNC145-040145-
/O.NEW.KMPX.SV.W.0329.050904T0059Z-050904T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
759 PM CDT SAT SEP 3 2005

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STEARNS COUNTY IN CENTRAL MINNESOTA

* UNTIL 845 PM CDT

* AT 751 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
  CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED NEAR
  PAYNESVILLE...OR ABOUT 20 MILES NORTHWEST OF LITCHFIELD...AND
  MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PAYNESVILLE...
  ROSCOE...
  RICE LAKE...

LAT...LON 4547 9476 4533 9476 4534 9448 4540 9451

$$

RAH
1 follow-up statement
000 
WWUS53 KMPX 040144
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
843 PM CDT SAT SEP 3 2005

MNC145-040153-
/O.EXP.KMPX.SV.W.0329.000000T0000Z-050904T0145Z/
STEARNS MN-
843 PM CDT SAT SEP 3 2005

...THE SEVERE THUNDERSTORM WARNING FOR STEARNS COUNTY WILL EXPIRE AT
845 PM CDT...

THE SEVERE STORMS HAVE MOVED SOUTH OF STEARNS COUNTY.  THUS THE 
SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 845 PM. 

LAT...LON 4547 9476 4533 9476 4534 9448 4540 9451

$$

BAP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:22 PM CDT, 4 hours 37 minutes earlier.

Area forecast discussion, Sep 3, 3:22 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
322 PM CDT SAT SEP 3 2005

.DISCUSSION...TONIGHT THROUGH TUESDAY
SEVERE WEATHER IN PROGRESS WITH LITTLE TIME FOR DISCUSSION. STRONG
LOW LEVEL THETA-E ADVECTION EARLY TONIGHT ACROSS THE CWA WITH
INCREASING INSTABILITY. MCV EVIDENT TO OUR NORTH ATTM WITH TRAINING
ECHOES DEVELOPING CURRENTLY ACROSS OUR NORTHERN CWA. WARMER MID
LEVEL TEMPERATURES SPREAD ACROSS THE CWA SUNDAY AND MONDAY WITH A
PRETTY GOOD CAP IN PLACE. STAYED DRY. NEXT FRONT STILL ON TRACK FOR
TUESDAY WITH A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS.

LONGER TERM...TUESDAY NIGHT THROUGH SATURDAY
WITH CURRENT SEVERE WEATHER LITTLE TIME TO ADD TO DISCUSSION. COLD
FRONT PASSING THRU AREA TUESDAY NIGHT TRYING TO REACH IA BEFORE
COMING BACK NORTH AS A WARM FRONT AHEAD OF APPROACHING VIGOROUS
UPPER TROF.  ADDED SOME POPS TO S AREAS ON WEDNESDAY AND RAISED
SURFACE DEWPOINTS SOMEWHAT IN DEVELOPING SOUTHERLY FLOW.  UPPER TROF
SHOULD CARRY SURFACE FEATURE THRU AREA FRIDAY AND FRIDAY NIGHT.

.MPX WATCHES/WARNINGS/ADVISORIES...
.MN...NONE.
.WI...NONE.

&&

RAH/BAP
Hazardous weather outlook, Sep 3, 8:36 AM CDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
836 AM CDT SAT SEP 3 2005

MNZ041>045-047>070-073>078-082>085-091>093-041036-
ANOKA-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-
FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-KANDIYOHI-
LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE LACS-MORRISON-
NICOLLET-POPE-RAMSEY-REDWOOD-RENVILLE-RICE-SCOTT-SHERBURNE-SIBLEY-
STEARNS-STEELE-STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-
YELLOW MEDICINE-
836 AM CDT SAT SEP 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
AND SOUTHERN MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND
SOUTHERN MINNESOTA TODAY AND TONIGHT AS A WARM FRONT DEVELOPS ACROSS
SOUTHWEST MINNESOTA. THE PRIMARY THREATS WITH THESE STORMS WILL BE
LARGE HAIL AND DAMAGING WINDS. HEAVY DOWNPOURS COULD ALSO RESULT IN
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

WIZ014>016-023>028-041036-
BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST CROIX-
836 AM CDT SAT SEP 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WEST CENTRAL
WISCONSIN TONIGHT AS A WARM FRONT APPROACHES FROM MINNESOTA. THE
PRIMARY THREATS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING
WINDS. HEAVY DOWNPOURS COULD ALSO RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

RAH

In the hours before

Local storm report, Sep 3, 5:04 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
504 PM CDT SAT SEP 03 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FUNNEL CLOUD     1 SE JORDAN             44.66N 93.62W
09/03/2005                   SCOTT              MN   LAW ENFORCEMENT

&&

JVM
Local storm report, Sep 3, 5:56 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
556 PM CDT SAT SEP 03 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     3 W FARIBAULT           44.30N 93.34W
09/03/2005                   RICE               MN   NWS EMPLOYEE

            BOATS FLIPPED AND LOST.

&&

JVM
Local storm report, Sep 3, 6:05 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
605 PM CDT SAT SEP 03 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      PAYNESVILLE             45.38N 94.72W
09/03/2005                   STEARNS            MN   AMATEUR RADIO

            MN HIGHWAY 22 BETWEEN HIGHWAY 34 AND 43 6 INCHES WATER ON
            ROAD

0535 PM     TSTM WND DMG     FARIBAULT               44.30N 93.27W
09/03/2005                   RICE               MN   AMATEUR RADIO

            DAMAGE TO ACGT HANGERS AND TREES GREATER THAN 1 FT DOWN

0530 PM     TSTM WND DMG     MORRISTOWN              44.22N 93.44W
09/03/2005                   RICE               MN   AMATEUR RADIO

            3 FT DIAMETER TREES DOWN

&&

LRS
Local storm report, Sep 3, 6:05 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
605 PM CDT SAT SEP 03 2005...CORRECTION...

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      PAYNESVILLE             45.38N 94.72W
09/03/2005                   STEARNS            MN   AMATEUR RADIO

            MN HIGHWAY 22 BETWEEN HIGHWAY 34 AND 43 6 INCHES WATER ON
            ROAD

0535 PM     TSTM WND DMG     FARIBAULT               44.30N 93.27W
09/03/2005                   RICE               MN   AMATEUR RADIO

            DAMAGE TO ACFT HANGERS AND TREES GREATER THAN 1 FT DOWN

0530 PM     TSTM WND DMG     MORRISTOWN              44.22N 93.44W
09/03/2005                   RICE               MN   AMATEUR RADIO

            3 FT DIAMETER TREES DOWN

&&

LRS
Special weather statement, Sep 3, 6:25 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
625 PM CDT SAT SEP 3 2005

MNZ041-047>048-054>057-064>065-073>074-040030-
BROWN-CHIPPEWA-DOUGLAS-KANDIYOHI-LAC QUI PARLE-POPE-REDWOOD-
RENVILLE-STEVENS-SWIFT-YELLOW MEDICINE-
625 PM CDT SAT SEP 3 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 764 FOR THE FOLLOWING AREA...

IN MINNESOTA THIS CANCELS 11 COUNTIES

IN CENTRAL MINNESOTA

KANDIYOHI... RENVILLE...

IN SOUTH CENTRAL MINNESOTA

BROWN...

IN SOUTHWEST MINNESOTA

REDWOOD...

IN WEST CENTRAL MINNESOTA

CHIPPEWA... DOUGLAS... LAC QUI PARLE...
POPE... STEVENS... SWIFT...
YELLOW MEDICINE...

THIS INCLUDES THE CITIES OF...ALEXANDRIA...BENSON...GLENWOOD...
GRANITE FALLS...MADISON...MONTEVIDEO...MORRIS...NEW ULM...
OLIVIA...REDWOOD FALLS AND WILLMAR.

MNZ042-049>053-058>063-066>070-075>078-083>085-040200-
ANOKA-BENTON-BLUE EARTH-CARVER-CHISAGO-DAKOTA-GOODHUE-HENNEPIN-
ISANTI-LE SUEUR-MCLEOD-MEEKER-NICOLLET-RAMSEY-RICE-SCOTT-
SHERBURNE-SIBLEY-STEARNS-STEELE-TODD-WASECA-WASHINGTON-WRIGHT-
625 PM CDT SAT SEP 3 2005

...SEVERE THUNDERSTORM WATCH NUMBER 764 REMAINS VALID UNTIL 9 PM CDT
FOR THE FOLLOWING AREA...

IN MINNESOTA THIS WATCH INCLUDES 24 COUNTIES

IN CENTRAL MINNESOTA

BENTON... MCLEOD... MEEKER...
SHERBURNE... SIBLEY... STEARNS...
TODD... WRIGHT...

IN EAST CENTRAL MINNESOTA

ANOKA... CARVER... CHISAGO...
DAKOTA... HENNEPIN... ISANTI...
RAMSEY... SCOTT... WASHINGTON...

IN SOUTH CENTRAL MINNESOTA

BLUE EARTH... LE SUEUR... NICOLLET...
RICE... STEELE... WASECA...

IN SOUTHEAST MINNESOTA

GOODHUE...

THIS INCLUDES THE CITIES OF...BLAINE...CAMBRIDGE...CENTER CITY...
CHASKA...ELK RIVER...FARIBAULT...GAYLORD...HASTINGS...
HUTCHINSON...LE SUEUR...LITCHFIELD...LONG PRAIRIE...MANKATO...
MINNEAPOLIS...MONTICELLO...OWATONNA...RED WING...SAUK RAPIDS...
SHAKOPEE...ST. CLOUD...ST. PAUL...ST. PETER...
STILLWATER AND WASECA.
Local storm report, Sep 3, 7:55 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
755 PM CDT SAT SEP 03 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             HOLDINGFORD             45.73N 94.47W
09/03/2005  1.00 INCH        STEARNS            MN   AMATEUR RADIO

0625 PM     HAIL             HOLDINGFORD             45.73N 94.47W
09/03/2005  1.00 INCH        STEARNS            MN   AMATEUR RADIO

0625 PM     FLASH FLOOD      HOLDINGFORD             45.73N 94.47W
09/03/2005                   STEARNS            MN   FIRE DEPT/RESCUE

            STREET FLOODING

0655 PM     FLASH FLOOD      FREEPORT                45.66N 94.69W
09/03/2005                   STEARNS            MN   LAW ENFORCEMENT

            STREET FLOODING

0725 PM     HAIL             ROCKVILLE               45.47N 94.34W
09/03/2005  1.75 INCH        STEARNS            MN   AMATEUR RADIO

&&

LRS

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 7:36 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker, Wright54 min
Sep 3, 8:23 PM CDTSevere Thunderstorm WarningMPXHennepin67 min
Sep 3, 8:30 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker60 min
Sep 3, 8:40 PM CDTSevere Thunderstorm WarningMPXDakota65 min
Sep 3, 8:49 PM CDTSevere Thunderstorm WarningMPXCarver, Wright56 min
Sep 3, 8:56 PM CDTSevere Thunderstorm WarningMPXScott64 min
Sep 3, 9:09 PM CDTSevere Thunderstorm WarningMPXMcLeod, Renville66 min
Sep 3, 9:12 PM CDTSevere Thunderstorm WarningMPXGoodhue63 min
Sep 3, 9:25 PM CDTSevere Thunderstorm WarningMPXMeeker65 min
Sep 3, 9:41 PM CDTSevere Thunderstorm WarningMPXDakota64 min
Sep 3, 9:50 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice55 min
Sep 3, 9:55 PM CDTSevere Thunderstorm WarningMPXScott65 min
Sep 3, 10:05 PM CDTSevere Thunderstorm WarningMPXSibley55 min
Sep 3, 10:14 PM CDTSevere Thunderstorm WarningMPXGoodhue61 min
Sep 3, 10:16 PM CDTSevere Thunderstorm WarningMPXMcLeod, Renville59 min
Sep 3, 10:51 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice54 min
Sep 3, 10:58 PM CDTSevere Thunderstorm WarningMPXSibley62 min
Sep 3, 11:13 PM CDTSevere Thunderstorm WarningMPXMcLeod62 min
Sep 3, 11:55 PM CDTSevere Thunderstorm WarningMPXSibley65 min
Sep 4, 12:36 AM CDTSevere Thunderstorm WarningMPXMcLeod, Meeker54 min
Sep 4, 1:27 AM CDTSevere Thunderstorm WarningMPXMcLeod, Meeker63 min
Sep 4, 1:32 AM CDTFlash Flood WarningMPXMcLeod, Meeker3 hr
Sep 4, 1:53 AM CDTSevere Thunderstorm WarningMPXWright67 min
Sep 4, 1:57 AM CDTSevere Thunderstorm WarningMPXAnoka, Sherburne63 min
Sep 4, 2:25 AM CDTSevere Thunderstorm WarningMPXHennepin65 min
Sep 4, 2:27 AM CDTSevere Thunderstorm WarningMPXMcLeod63 min
Sep 4, 2:50 AM CDTSevere Thunderstorm WarningMPXCarver55 min
Sep 4, 2:57 AM CDTSevere Thunderstorm WarningMPXAnoka, Sherburne, Wright63 min
Sep 4, 3:57 AM CDTSevere Thunderstorm WarningMPXAnoka, Sherburne63 min
Sep 4, 4:07 AM CDTSevere Thunderstorm WarningMPXHennepin53 min
Sep 4, 4:11 AM CDTSevere Thunderstorm WarningMPXCarver64 min
Sep 4, 4:16 AM CDTFlash Flood WarningMPXAnoka, Hennepin3 hr
Sep 4, 4:21 AM CDTSevere Thunderstorm WarningMPXScott54 min
Sep 4, 5:06 AM CDTFlash Flood WarningMPXCarver, Scott3 hr
Sep 4, 5:10 AM CDTSevere Thunderstorm WarningMPXHennepin65 min
Sep 4, 5:16 AM CDTSevere Thunderstorm WarningMPXCarver59 min
Sep 4, 5:34 AM CDTSevere Thunderstorm WarningMPXScott56 min
Sep 4, 5:54 AM CDTFlash Flood WarningMPXRamsey3 hr
Sep 4, 6:10 AM CDTSevere Thunderstorm WarningMPXCarver, Hennepin65 min
Sep 4, 6:27 AM CDTSevere Thunderstorm WarningMPXScott63 min
Sep 4, 6:53 AM CDTFlash Flood WarningMPXRice, Steele4 hr
Sep 4, 6:57 AM CDTFlash Flood WarningMPXAnoka, Hennepin2 hr

Nearby

Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.